| Model Number |
10445090 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a falsely elevated total prostate specific antigen (tpsa) patient sample result obtained on a dimension vista 500 system.Siemens healthcare diagnostics headquarters support center (hsc) completed the evaluation of the event.No patient sample was provided to siemens for internal investigation.Hsc reviewed the information provided by the customer.The tpsa instructions for use (ifu) states, "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." hsc recommended using an alternate method for processing samples from this patient until the results are consistent with the patient's condition which would indicate there is no further interference.The ifu also states the following: "serum psa concentrations, regardless of the value, should not be interpreted as definitive evidence for the presence or absence of prostate cancer.Prostate biopsy is required for the diagnosis of cancer." hsc did not identify a potential product issue with the dimension vista tpsa assay.Tpsa quality control data (qc) indicates that the system is working as specified and the customer continues to report tpsa results without issue.The device is performing within specifications.No further evaluation is required.Mdr 2517506-2022-00246 was filed for the same event ((b)(6) 2017).Mdr 2517506-2022-00247 was filed for the same event ((b)(6) 2018).Mdr 2517506-2022-00248 was filed for the same event ((b)(6) 2019).Mdr 2517506-2022-00249 was filed for the same event ((b)(6) 2020).Mdr 2517506-2022-00250 was filed for the same event ((b)(6) 2021).
Event or Problem Description
A discordant falsely elevated total prostate specific antigen (tpsa) patient sample result was obtained on a dimension vista 500 system.The falsely elevated result was not reported to the physician(s).The same patient sample was reprocessed on an alternate siemens system.A lower result, considered correct, was obtained and reported.There were no known reports of patient intervention or adverse health consequences due to the falsely elevated dimension vista tpsa result.There are no customer allegations that the patient received unnecessary treatment due to the elevated result.